MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that burr became stuck on guidewire and in the lesion.The target lesion was located in left superficial femoral artery.A 2.50mm peripheral rotalink plus was selected for use along with a rotawire.During procedure, the physician noted the burr became stuck in the forward-throw position.The rotawire and the burr catheter could not be pulled back as a system.It was thought that the catheter was stretched.The burr did not 'pop' through the lesion and the physician believed that the lesion was preventing him from removing the system or wire.There was no kink in the sheath or any other issue noted.A balloon was delivered alongside with the catheter and plasty the lesion.The system was removed as a unit without harm to the patient.A new 2.25mm burr was introduced to treat the lesion and completed the procedure without further complications.The patient was fine post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.There are numerous sheath kinks.The sheath is torn at the strain relief.The coil has become stretched due to manipulation during the procedure.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.A device to device interaction test was performed by inserting a test guidewire into the device and it was able to pass through the entire device with no issues.Functional testing was performed by attempting to rotate the drive shaft, however, it was unable to rotate due to a melted ultem.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10233438
Report Number2134265-2020-08925
Device Sequence Number3373790
Product Code MCW
UDI-Device Identifier08714729838968
UDI-Public08714729838968
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2022
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0025186550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR